| Model Number |
GIF-Q180 |
| Medical Device Problem Codes |
Melted (1385); Failure to Clean Adequately (4048)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
10/30/2025
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The device was returned to olympus for inspection.A root cause could not be identified.Based on the results of the investigation, it is likely the following led to the burned distal end malfunction: a high-energy treatment tool was used without ensuring a sufficient distance from the tip.Olympus could not identify the foreign material on the nozzle and it is unknown what the sticky substance was on the power cord.The foreign objects/sticky events are detectable/preventable by handling the device in accordance with the following ifu.Ifu states the detection method in evis exera ii gif/cf/pcf type 180 series operation manual chapter 3 preparation and inspection.Ifu states the preventative measures in evis exera ii gif/cf/pcf type 180 series reprocessing manual chapter 3 cleaning, disinfection and sterilization procedures.The burn event is detectable and preventable by handling device in accordance with the following ifu.Gif/cf/pcf-180 series operation manual chapter 3 preparation and inspection:3.2 inspection of the endoscope: inspection of the endoscope.Gif/cf/pcf-180 series operation manual chapter 4 operation:4.2 using endotherapy accessories.Should additional relevant information become available, a supplemental report will be submitted.Olympus will continue to monitor field performance for this device.
Event or Problem Description
It was observed that during the device evaluation, the gastrointestinal videoscope exhibited foreign objects in the nozzle.There was also a burned distal end cover and a sticky control knob and universal cord.There was no patient involvement.